# SDR CA090403011

- Difficulty date: March 27, 2009
- Submitted: April 9, 2009
- Operation: General aviation
- Make and model: Found FBA-2C1
- Aircraft time: 3,232 hours
- Engine: Lyc IO540*
- Propeller: Hartzl HCC3YR
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Tie Bolt
- Part number: U320
- Condition: Failed
- Location: Mlg
- Stage of operation: LD
- How discovered: O
- Nature of condition: G
- Precautionary procedure: O

## Discrepancy

(CAN)  IT WAS THE USUAL ON TOUCHDOWN, BUT WE HAD A 15-20 KNOT WIND TO HELP SLOW THINGS DOWN AND FOUND THE LANDING NOT REMARKABLE IN ANY WAY. SAME WITH TAKEOFF, THEN 3 MORE HOURS OF FLYING AND CARIBOU SURVEY, AND BACK. AS THE WEIGHT CAME OFF THE WINGS ONTO THE GEAR IN SMOOTH SOFT SNOW, WE JUST SETTLED TO THE LEFT, SO THE BOLT WAS OBVIOUSLY ALREADY TOAST.  HAVE NEVER HEARD OF THE BOLT IN QUESTION FAILING, CONDUCTED AN MRB AND HAVE ASKED THE TSB TO EVALUATE THE BOLT. ENGINEERING HAS TESTED THE BOLT AND DESIGN AGAIN BECAUSE OF OTHER UNRELATED PROBLEMS WITH THE LANDING. THE BOLT IN QUESTION SHOULD NOT HAVE FAILED DUE TO THE DESIGN. SB WAS RELEASED, ENGINEERING ELECTED TO INCREASE THE BOLT SIZE. CUSTOMER HAD THE SB IN STOCK BUT HAD NOT YET INSTALLED IT ON THE ACFT. WE WILL CONTINUE THE MRB PROCESS AND KEEP YOU INFORMED.
